Arkansas, 2014

Flood in Arkansas, July 28 to 31, 2014

July 28 to 31, 2014 · NWS LZK · 1 event in 1 county or zone

The Cache River rose back above flood stage late in July.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
$5,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The Cache River rose back above flood stage late in July.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 28, 2:36 AM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 28, 2:36 AM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
336 AM CDT MON JUL 28 2014

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT

THE COLD FRONT HAD MADE IT THROUGH ARKADELPHIA AND PINE BLUFF AS
OF 3 AM THIS MORNING...AND SHOULD MANAGE TO PUSH OUT OF THE
FORECAST AREA BY AROUND OR SHORTLY AFTER DAYBREAK. SHOWERS AND
THUNDERSTORMS FROM SUNDAY EVENING DISSIPATED BEFORE MIDNIGHT AND
THE OVERNIGHT PERIOD WAS DRY...EXCEPT THAT A FEW MORE ISOLATED
THUNDERSTORMS HAVE BEGUN TO POP UP ALONG THE FRONT IN SOUTH
CENTRAL ARKANSAS THIS MORNING. BUT AS THE FRONT GOES...SO WILL
THESE...AND THEY MOVE SOUTH OF THE FORECAST AREA BY DAYBREAK.
OTHERWISE DRY CONDITIONS AND COOLER THAN NORMAL TEMPERATURES ARE
EXPECTED TODAY AND TUESDAY...WITH LOWS NEAR 10 DEGREES BELOW
NORMAL TONIGHT AND HIGHS TODAY AND TUESDAY ABOUT 5-7 DEGREES BELOW
NORMAL.

BY TUE AFTERNOON A LARGE UPPER TROUGH WILL BE ESTABLISHED ACROSS
THE EASTERN UNITED STATES...WITH A HIGH AMPLITUDE AND
STRENGTHENING RIDGE OUT WEST. A DISTURBANCE WILL DROP INTO THE
REGION IN NW UPPER FLOW EARLY WED MORNING. MODELS INSIST IN
BRINGING RAINFALL INTO WESTERN ARKANSAS BY MID WED MORNING...THEN
ACROSS MUCH OF THE FORECAST AREA BY WED AFTERNOON AND EVENING.
THERE MAY BE A LULL IN PRECIP INTENSITY WED NIGHT BUT ANOTHER
DISTURBANCE WILL MOVE THROUGH THE REGION THURSDAY MORNING FOR
ANOTHER ROUND OF HEAVIER RAINFALL. TAKING INTO ACCOUNT ALL MODEL
SOLUTIONS...THERE HAS NOT BEEN MUCH CONSISTENCY WITH RESPECT TO
WHERE THE HEAVIEST RAINFALL WILL BE. IN GENERAL THOUGH THE MIDDLE
GROUND APPROACH WOULD SAY SOMEWHERE SOUTH OF THE I-40 CORRIDOR IS
A GOOD BET...AND THE FORECAST WILL REFLECT THAT THINKING.
TEMPERATURES ON WEDNESDAY AND THURSDAY WILL BE THE COOLEST OF THE
WEEK. BETWEEN THE RAINFALL AND CLOUD COVER TEMPERATURES WILL RUN
IN EXCESS OF 10 DEGREES BELOW NORMAL...AND MAY STRUGGLE TO MAKE 80
DEGREES ON THURSDAY FOR MOST AREAS. RAINFALL SHOULD PUSH OUT OF
THE AREA BY MIDNIGHT THURSDAY NIGHT.

&&

.LONG TERM...FRIDAY THROUGH SUNDAY

DIFFERENCES IN THE EXTENDED PERIOD NOT NEARLY AS PRONOUNCED VERSUS
THIS TIME LAST NIGHT WITH THE GFS SOLUTION NOW BACKING OFF ITS
SOLUTION OF CLOSING OFF AN UPPER LOW IN THE BASE OF THE EASTERN
CONUS TROUGH. WILL CONTINUE TO BLEND FORECAST SOLUTIONS FOR THE
DIFFERENCES THAT ARE STILL SHOWING UP THIS MORNING WITH A LEAN
TOWARDS THE MORE CONSISTENT ECMWF.

PERIOD INITIATES WITH A HIGHLY AMPLIFIED PATTERN IN PLACE WITH THE
SEEMINGLY EVER PRESENT WESTERN CONUS RIDGE AND SUBSEQUENT DOWNSTREAM
TROUGHING IN PLACE. FRONTAL SYSTEM WILL BE LOCATED JUST TO THE SOUTH
OF THE STATE WITH HIGH PRESSURE BUILDING INTO THE CENTRAL PLAINS.
WITH PLENTY OF RESIDUAL MOISTURE ABOUT AND THE MODELS CONTINUING TO
HOLD ON TO QPF...MAINLY TO THE SOUTH....WILL HOLD ON TO SLIGHT
CHANCE POPS FOR EARLY IN THE PERIOD.

MODELS REMAIN CONSISTENT IN KEEPING SOME PRECIPITATION OVER THE
SOUTHEAST ZONES AND WILL ADD SOME MINIMAL POPS HERE WITH THE
REMAINDER OF THE AREA DRY. WILL GRADUALLY REMOVE ALL POPS ACROSS THE
CWA AS THE AFOREMENTIONED HIGH PRESSURE MAKES ITS PRESENCE FELT.

UPPER PATTERN REALLY DOES NOT CHANGE MUCH THROUGH THE PERIOD AND
NORTHWEST FLOW ALOFT WILL PREDOMINATE. WHILE TEMPERATURES WILL WARM
SOMEWHAT...THEY WILL REMAIN BELOW NORMAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     86  63  83  64 /   0   0   0  20
CAMDEN AR         91  67  88  65 /  20   0   0  20
HARRISON AR       82  59  82  61 /   0   0   0  30
HOT SPRINGS AR    88  65  86  64 /   0   0   0  30
LITTLE ROCK   AR  88  65  85  65 /   0   0   0  20
MONTICELLO AR     89  67  86  64 /  20   0   0  10
MOUNT IDA AR      88  63  85  63 /  10   0   0  30
MOUNTAIN HOME AR  84  60  82  62 /   0   0   0  20
NEWPORT AR        85  62  82  64 /   0   0   0  10
PINE BLUFF AR     88  65  84  64 /  10   0   0  20
RUSSELLVILLE AR   87  63  86  64 /   0   0   0  30
SEARCY AR         86  64  84  64 /   0   0   0  20
STUTTGART AR      86  64  83  64 /   0   0   0  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...64 / LONG TERM...56
Hazardous weather outlook, Jul 28, 4:00 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON JUL 28 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-290900-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT OVER SOUTH CENTRAL ARKANSAS WILL CONTINUE TO PUSH SOUTH
AND INTO NORTHERN LOUISIANA THIS MORNING. SCATTERED SHOWERS AND
ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTH UNTIL THE
FRONT FINALLY CLEARS BUT SEVERE WEATHER IS NOT ANTICIPATED AT THIS
TIME. COOLER AND DRIER AIR WILL SLOWLY OVERSPREAD THE STATE IN THE
WAKE OF THE FRONT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TRANQUIL WEATHER WILL PREVAIL THROUGH THE MIDDLE OF THE WORK WEEK
WITH TEMPERATURES RUNNING SEVERAL DEGREES BELOW NORMAL AS NORTHERLY
WINDS WILL PREVAIL. THE NEXT CHANCE OF RAIN WILL BE WEDNESDAY NIGHT
AND INTO THURSDAY AS A STORM SYSTEM MOVES IN FROM THE SOUTHERN
PLAINS.

THERE ARE SOME DIFFERENCES BETWEEN THE MODELS CONCERNING THE AMOUNT
OF PRECIPITATION THAT COULD FALL WITH SEVERAL INCHES OF RAIN
POSSIBLE. THE AREA MOST LIKELY TO SEE THE HEAVIEST RAIN WOULD BE
OVER THE SOUTHWEST PART OF THE STATE. WIDESPREAD SEVERE WEATHER DOES
NOT APPEAR LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Woodruff

When
July 28, 4:00 AM CST to July 31, 11:59 PM CST
Where
Woodruff County, Patterson to 1.97 mi ENE of Revel
Cause
Heavy Rain
Property damage
$1,000
Crop damage
$5,000
Reported by
River/Stream Gage
Coordinates
35.250, -91.230

The Cache River at Patterson rose back above flood stage during the morning hours on the 28th, and remained above flood stage into August.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 533379.